Help?!

Hi All

Just wondering if anyone has had same probs as me recently....

Diagnosed RA end Feb, had 2 steroid injections a month apart until Rheumy decided plan of treatment. Steroids have been great and felt like a new woman aft the pain and swellings.. I started MTX last Mon 10mg to start then folic acid n Fri, I'm due to take 2nd dose of MTX tomorrow but I've been coughing all week bringing up green stuff (sorry), the coughing has got worse as week has gone on, to the point where I could just cry my eyes out, my bladder is having on of it now so every time I have a coughing fit I'm soaked, I feel terrible... don't know if I can face work tomorrow 😩, the question is, do I take my 2nd dose of MTX or do I spk to nurse?

Any advice greatly appreciated.

Sue

Xx

Ps sorry for moaning & i know there are people much worse off than me....

9 Replies

oldestnewest
  • Green stuff suggests an infection, so speak to nurse tomorrow and if you can't get through to her hold off taking it until you do. A day here or there won't make much difference.

  • Speak to your nurse Sue. If you've not got a cold & you're coughing on MTX I would think she'll she recommend your GP sends a sputum test to the lab, green stuff if you're ok otherwise isn't normal. We can't really advise whether you should take it tomorrow but if it was me just started MTX I wouldn't.

  • Thank you Nomoreheels

    I will contact nurse in the morning, I will hold off with Mtx.

    Sue

    X

  • Sending hugs re the temp. incontinence- had it happen to me when I had whooping cough level coughing for 3 weeks two years ago. I felt SO depressed. Try to be understanding to yourself- wear the pads etc. It WILL finish, and then you could need to start on a pelvic floor training program again (?) to help those poor stressed muscles. I thought I would never get my previous control back, but, with follow-up work, I did. (I use a program/device called 'Pericoach' here in Australia- started with my physio/continence advisor, and it has been life changing!!) Hugs!!

  • Thank you so much Aless2002, I did wear pads but it is still very embarrassing.., thanks for yr advice I will look up Pericoach

    Thanks

    Sue

    Xx

  • Sorry you are feeling so poorly Stats12.

    It's a dilemma, when you want to take the methotrexate so it can start helping your Rheumatoid symptoms, but it might make your chest / possible chest infection worse.

    I'd pop and see the GP. They will be able to listen to your chest for signs of infection and whether you need antibiotics. They might be able to advise on whether to take the methotrexate, but I'm thinking the information from a GP as to whether you have a chest infection is what will help the Rheumatology nurse make this decision.

    Wishing you better.

  • Thanks FionaHerts

    I had just finished a course of antibiotics the weekend before starting MTX last week...

    Anyway, I've left a voicemail on the helpline for rheumy nurse, so hopefully they will get back to me today sometime. Feeling a bit better today, have to anyway as I am at work.. took tramadol ect last night so that I could get some sleep ready for today.

    thanks for the advice

    cheers

    Sue

    x

  • Im in the same position as you only Im trying to get into a biologics routine (Humira) Ive managed to have only 2 injection so far (fortnightly) and each time I get a cold an hacking cough 4 days after injection. Coughing up green phelgm so have been on antibiotics 3 times in last 2 months. Each time meds have to be stopped till infection clears up so you can imagine Im in alot of pain & aching all over bcoz Im not on any medication.

    My local Doc did a blood test & I was showing anemic & given 3 months Folic acid (iron was ok & B12 was ok) folic acid quite low so hopefully this may help.

  • Aww, feel for you... I've got an appointment with my GP this afternoon and have been advised by rheumy nurse not to take MTX this evening, so hey ho... see what happens.

    Also, rhemy nurse advised that I should have left 1 week after taking antibiotics before starting MTX, but I wasn't told that... was told that as long as there was 48hrs in between that would be fine.

    Fortunately, I'm still in steroid cover, but can start to feel it is wearing off slightly so don't know what I'll be like in a week's time.

    big hugs

    Sue

You may also like...